Fitting multiple change-point models to data

Douglas M. Hawkins

Research output: Contribution to journalArticle

128 Scopus citations

Abstract

Change-point problems arise when different subsequences of a data series follow different statistical distributions - commonly of the same functional form but having different parameters. This paper develops an exact approach for finding maximum likelihood estimates of the change points and within-segment parameters when the functional form is within the general exponential family. The algorithm, a dynamic program, has execution time only linear in the number of segments and quadratic in the number of potential change points. The details are worked out for the normal, gamma, Poisson and binomial distributions.

Original languageEnglish (US)
Pages (from-to)323-341
Number of pages19
JournalComputational Statistics and Data Analysis
Volume37
Issue number3
DOIs
StatePublished - Sep 28 2001

Keywords

  • Quality improvement
  • Regression trees
  • Segmented regressions
  • Time series

Fingerprint Dive into the research topics of 'Fitting multiple change-point models to data'. Together they form a unique fingerprint.

  • Cite this